Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 157, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 9, 2008, 2:15 PM CDT for Andrew County, Buchanan County, Missouri. It took effect at Jun 10, 2008, 12:20 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2008, 2:15 PM CDT (19:15 UTC)
- In effect from
- Jun 10, 2008, 12:20 AM CDT
- Expired
- Jun 10, 2008, 9:09 AM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Andrew County, MO, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point 102 River at Rosendale (RSDM7).
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 18.11 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 9, 6:20 AM CDT, 7 hours 55 minutes earlier.
Area forecast discussion, Jun 9, 6:20 AM CDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
620 AM CDT MON JUN 9 2008
...UPDATED AVIATION...
.DISCUSSION...
/342 AM CDT MON JUN 9 2008/
SURFACE FRONT STILL SHOWING UP IN THE PRESSURE FIELDS AS EXTENDING
FROM NEAR KIRKSVILLE TO KANSAS CITY...TO SOUTH OF WICHITA.
HOWEVER...THE EFFECTIVE BOUNDARY DUE TO THE EVENING LINE OF
CONVECTION IS FOCUSED FURTHER TO THE SOUTH. MCS OVER NORTHERN
OKLAHOMA WILL LIKELY ENHANCE THE SHORT WAVE TROUGH MOVING INTO THE
CENTRAL PLAINS THIS MORNING...AND A SURFACE LOW IS EXPECTED TO TRACK
WITH THIS COMPLEX INTO SOUTHWEST MISSOURI THIS MORNING. ALREADY
SEEING SOME HEAVIER PRECIPITATION MOVING BACK INTO EXTREME SOUTHERN
AREAS....AND THIS TREND SHOULD CONTINUE AS THE SURFACE LOW PASSES BY
TO THE SOUTH OF THE FORECAST AREA THIS MORNING...WITH WEAK BUBBLE
HIGH SETTING UP TO ITS NORTH. THUS WILL KEEP THE FLASH FLOOD WATCH
GOING FOR SOUTHERN AREAS THROUGH THE MORNING...BUT END IT BY 1 PM AS
BY THEN THE HEAVIER RAIN BAND SHOULD BE FOCUSED IN THE THETA E AXIS
ACROSS SOUTHEAST MISSOURI.
FOR LATE THIS AFTERNOON...A WEAK SECONDARY SURFACE TROUGH IS SHOWING
UP IN EXTREME SOUTHEAST NEBRASKA...ASSOCIATED WITH THE MORE NORTHERN
STREAM PORTION OF THE UPPER SHORT WAVE. FORECAST SOUNDING OFF OF THE
NAM SHOWING SOME INSTABILITY IN NORTHWEST MISSOURI LATE THIS
AFTERNOON...WITH MU CAPES IN THE 1500 RANGE...BUT MOISTURE IS
LIMITED. CAN NOT RULE OUT AN ISOLATED THUNDERSTORM IF THERE IS
ENOUGH CONVERGENCE WITH THIS WEAK BOUNDARY...BUT CONFIDENCE IS LOW
SO WILL ONLY HAVE SLIGHT CHANCE POPS AT THIS POINT.
ON TUESDAY...SHOULD GET A BRIEF RESPITE FROM THE ACTIVE WEATHER AS
RETURN FLOW STARTS TO SET UP IN RESPONSE TO PRESSURE FALLS OVER THE
CENTRAL HIGH PLAINS AS THE NEXT UPPER SHORT WAVE MOVES INTO THE
NORTHWEST. TUESDAY NIGHT SHOWING STRONG THETA E ADVECTION THROUGH
THE CENTRAL PLAINS. MAIN FOCUS FOR STORMS SHOULD BE NORTH OF THE
FORECAST AREA...ALTHOUGH NOT OUT OF THE QUESTION THAT THEY COULD
CLIP THE EXTREME NORTHWEST PORTIONS OF THE FORECAST AREA WHICH WILL
BE ON THE EDGE OF THE BETTER THETA E AIR.
STRONG CAP EXPECTED TO BE BUILDING IN ON WEDNESDAY AS A STRONG
SOUTHERLY FLOW CONTINUES AHEAD OF THE NEXT SHORT WAVE. BY WEDNESDAY
NIGHT...NORTHWEST AREAS MAY BECOME LESS CAPPED BY LATE IN THE
NIGHT...AS THE UPPER SHORT WAVE MOVES INTO THE NORTHERN HIGH PLAINS
AND A STRONG UPPER JET MAX MOVES INTO THE CENTRAL HIGH PLAINS. WITH
BETTER DYNAMICS AIMED MORE TO THE NORTH OF THE REGION...WILL LIMIT
POPS TO NORTHWEST AREAS OVERNIGHT BUT AS THE SURFACE FRONT
ASSOCIATED WITH THIS UPPER TROUGH SWINGS INTO THE REGION ON
THURSDAY...WILL KEEP THE CHANCE POPS GOING ACROSS ALL OF THE
FORECAST AREA.
PC
&&
.AVIATION...
NRN PERIPHERY OF STRATIFORM PRECIP SHIELD CURRENTLY MOVING ALONG THE
SRN EDGE OF THE TERMINAL CORRIDOR...WITH ONLY HIGHER VFR CIGS
OBSERVED UPSTREAM. PRECIP SHOULD CLEAR EAST OF TERMINALS BY MID
MORNING...AND ALTHOUGH SOME DIURNAL CU POSSIBLE ON TRAILING EDGE OF
CIRRUS SHIELD...EXPECTING THAT VFR CONDITIONS SHOULD PREVAIL FOR THE
REMAINDER OF THE TAF PERIOD. EXCEPTION MAY BE A BRIEF PERIOD OF LATE
OVERNIGHT HZ/BR WITH VERY WET SOILS...THOUGH HAVE ONLY INCLUDED A
TEMPO PERIOD AT THE FAVORED KSTJ SITE FOR THE TIME BEING.
21
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 PM MONDAY FOR MOZ032-MOZ033-MOZ038-
MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
KS...FLASH FLOOD WATCH UNTIL 1 PM MONDAY FOR KSZ057-KSZ060-KSZ103-
KSZ104-KSZ105.Hazardous weather outlook, Jun 9, 1:00 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT MON JUN 9 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE THURSDAY AND THURSDAY NIGHT TIMEFRAME. STRONG STORMS MAY BE POSSIBLE... HOWEVER...IT IS TOO EARLY TO TELL IF ORGANIZED SEVERE WEATHER WILL BE OCCURRING. ANY ADDITIONAL RAINFALL WILL ALSO CONTINUE TO AGGRAVATE THE FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:36 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 39 min |
| Jun 8, 7:52 PM CDT | Areal Flood Advisory | EAX | Caldwell, Clinton, Daviess, Grundy, Linn, Livingston and 2 more | 6 hr |
| Jun 8, 8:05 PM CDT | Areal Flood Advisory | EAX | Atchison, Clay, Clinton, Jackson, Platte, Ray | 64 hr |
| Jun 8, 8:07 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 38 min |
| Jun 8, 8:18 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 3 hr |
| Jun 8, 8:32 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 43 min |
| Jun 8, 8:36 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 39 min |
| Jun 8, 8:38 PM CDT | River Flood Warning | EAX | Atchison, Holt | 28 hr |
| Jun 8, 8:46 PM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Chariton, Linn, Livingston, Ray | 3 hr |
| Jun 8, 8:54 PM CDT | Areal Flood Advisory | EAX | Bates, Cass | 4 hr |
| Jun 9, 2:27 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 57 hr |
| Jun 9, 2:27 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 67 hr |
| Jun 9, 2:58 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 48 hr |
| Jun 9, 4:07 AM CDT | River Flood Warning | EAX | Chariton, Macon | 21 hr |
| Jun 9, 5:07 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 17 hr |
| Jun 9, 7:48 AM CDT | River Flood Warning | EAX | Carroll | 32 hr |
| Jun 9, 11:00 AM CDT | River Flood Warning | EAX | Cooper | 5 hr |
| Jun 9, 11:00 AM CDT | River Flood Warning | EAX | Howard | 5 hr |
| Jun 9, 11:00 AM CDT | River Flood Warning | EAX | Cooper | 5 hr |
| Jun 9, 11:50 AM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Buchanan, Holt, Nodaway | 24 hr |
| Jun 9, 12:02 PM CDT | Areal Flood Warning | EAX | Adair, Carroll, Chariton, Linn, Livingston, Macon and 2 more | 72 hr |
| Jun 9, 12:09 PM CDT | Areal Flood Warning | EAX | Bates, Cass | 23 hr |
| Jun 9, 6:22 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 25 min |
| Jun 8, 7:11 PM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| Jun 8, 7:18 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 42 min |
| Jun 8, 7:37 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 38 min |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.